Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 4, 2016, 12:04 PM CDT for Langlade County, Marathon County, Shawano County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2016, 12:04 PM CDT (17:04 UTC)
- Expired
- Aug 4, 2016, 12:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Marathon County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:28 PM CDT | TSTM WND GST 60 | Antigo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WUUS53 KGRB 041704
SVRGRB
WIC067-073-115-041745-
/O.NEW.KGRB.SV.W.0078.160804T1704Z-160804T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1204 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
WESTERN SHAWANO COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 1245 PM CDT
* AT 1204 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MERRILL TO 8 MILES NORTHEAST OF WAUSAU TO
WESTON TO MOSINEE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTIGO...WESTON...MOSINEE...KNOWLTON...RINGLE...POLAR...NORRIE...
NEVA...BIRNAMWOOD AND HATLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4486 8957 4502 8955 4512 8959 4512 8943
4521 8942 4534 8901 4521 8894 4512 8896
4512 8898 4503 8898 4480 8926 4468 8977
TIME...MOT...LOC 1704Z 247DEG 36KT 4518 8958 4504 8951 4488 8954 4475
8969
HAIL...1.00IN
WIND...60MPH
$$
AK3 follow-up statements
044
WWUS53 KGRB 041714
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 PM CDT THU AUG 4 2016
WIC067-073-115-041745-
/O.CON.KGRB.SV.W.0078.000000T0000Z-160804T1745Z/
LANGLADE WI-MARATHON WI-SHAWANO WI-
1214 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHWESTERN LANGLADE...EASTERN MARATHON AND WESTERN SHAWANO
COUNTIES...
AT 1213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF MERRILL TO 13 MILES NORTHEAST OF
WAUSAU TO 6 MILES EAST OF WESTON TO 7 MILES SOUTHEAST OF MOSINEE...
MOVING EAST-NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTIGO...RINGLE...POLAR...NORRIE...NEVA...BIRNAMWOOD...HATLEY...
MATTOON AND ANIWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4485 8953 4501 8950 4511 8948 4512 8947
4512 8943 4519 8942 4521 8941 4528 8921
4534 8902 4520 8894 4519 8895 4512 8897
4512 8898 4507 8898 4502 8899 4480 8926
4472 8962
TIME...MOT...LOC 1713Z 246DEG 36KT 4521 8948 4507 8941 4491 8944 4472
8955
HAIL...1.00IN
WIND...60MPH
$$
AK783
WWUS53 KGRB 041730
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 4 2016
WIC067-073-115-041745-
/O.CON.KGRB.SV.W.0078.000000T0000Z-160804T1745Z/
LANGLADE WI-MARATHON WI-SHAWANO WI-
1230 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHWESTERN LANGLADE...EASTERN MARATHON AND WESTERN SHAWANO
COUNTIES...
AT 1228 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF PARRISH TO NEAR ANTIGO TO 18
MILES NORTHEAST OF WESTON TO 10 MILES NORTHWEST OF WITTENBERG TO
BEVENT...MOVING EAST-NORTHEAST AT 40 MPH.
A TRAINED SPOTTER ESTIMATED WIND GUSTS OF 55 TO 60 MPH IN THE CITY
OF ANTIGO.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTIGO...POLAR...NORRIE...NEVA...BIRNAMWOOD...HATLEY...MATTOON...
ANIWA...ELAND AND BRYANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4486 8937 4499 8937 4511 8932 4523 8936
4528 8921 4534 8902 4520 8894 4519 8895
4512 8897 4512 8898 4507 8898 4502 8899
4480 8926 4475 8947
TIME...MOT...LOC 1728Z 237DEG 38KT 4527 8929 4518 8924 4504 8924 4493
8928 4478 8936
HAIL...0.75IN
WIND...60MPH
$$
AK100
WWUS53 KGRB 041745
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT THU AUG 4 2016
WIC067-073-115-041754-
/O.EXP.KGRB.SV.W.0078.000000T0000Z-160804T1745Z/
LANGLADE WI-MARATHON WI-SHAWANO WI-
1245 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANGLADE...
EASTERN MARATHON AND WESTERN SHAWANO COUNTIES WILL EXPIRE AT 1245 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4486 8937 4499 8937 4511 8932 4523 8936
4528 8921 4534 8902 4520 8894 4519 8895
4512 8897 4512 8898 4507 8898 4502 8899
4480 8926 4475 8947
TIME...MOT...LOC 1742Z 247DEG 36KT 4527 8929 4518 8924 4504 8924 4493
8928 4478 8936
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:35 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 4, 6:35 AM CDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 635 AM CDT THU AUG 4 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 351 AM CDT Thu Aug 4 2016 Convective trends and the potential for severe thunderstorms will be the focus of this forecast. A cold front was movg through far northwest MN and eastern SD early this morning. Ahead of the front, a QLCS with a LEWP structure was movg through northern and central MN, fueled by strong moisture convergence on the nose of a 45-50 kt LLJ. There have been recent reports of 70+ mph gusts with the most intense portion of the line in central MN. There is ample CAPE (around 1000 j/kg) and moisture to sustain this line of convection into north central WI, with an expected arrival time around 13z. However, the QLCS will encounter much weaker shear as it approaches GRB CWA, so the most likely scenario would be for the line to become outflow dominant and weaken to sub-severe limits before movg into north central WI. Regardless, the morning convection and debris clouds could impact convection later in the day by suppressing daytime heating. Models generally agree that additional convection will develop along and ahead of the cold front this afternoon and evening, with enough instability (CAPE 1500-2500 j/kg) and deep layer shear (35 to 40 kts) to support a severe thunderstorm threat. Just not confident enough in the details, especially given the morning convection, to explicitly mention severe in the grids. SPC has most of GRB in a SLGT risk, with the Fox Valley and Lakeshore regions in a MGNL risk due to the later arrival of storms well after peak heating. Tstms will taper off on our eastern counties after midnight, with dry conditions returning by daybreak. After muggy highs in the 80s to around 90 today, the arrival of a Canadian air mass will result in highs about 10 degrees cooler on Friday, and much more comfortable humidity levels. .LONG TERM...Friday Night Through Wednesday Issued at 351 AM CDT Thu Aug 4 2016 A quiet pattern will be in place through early next week thanks to northwest flow aloft and high pressure at the surface. Then potential for stormy weather increases again by Tuesday, and continues through the middle of next week. Will continue to put more weight into the better verifying ecwmf. Friday night trough Saturday night...A shortwave trough will be moving over the Upper Peninsula on Friday evening before exiting overnight. Mid and upper levels are very dry, so no threat of precip. Then high pressure builds in for Saturday and Saturday night, which look mostly clear and seasonable. No significant changes to temps. Rest of the forecast...The high pressure system will gradually slide east over the region Sunday and Monday. Then as the flow turns to the southwest as the high departs, increasing moisture and the possibility of weak shortwave energy will lead to increasing chances of storms on Tuesday and Wednesday. Seasonable temps will turn above normal by this time. && .AVIATION...for 12Z TAF Issuance Issued at 623 AM CDT Thu Aug 4 2016 PATCHY FOG AND LOW CLOUDS SHOULD MIX OUT QUICKLY THIS MORNING. WEAKENING TSTMS WILL LIKELY IMPACT PORTIONS OF NORTH CENTRAL WISCONSIN BEFORE DIMINISHING. THERE WILL BE A BETTER CHANCE OF TSTMS DURING THE LATE AFTERNOON AND EVENING HOURS, AS A COLD FRONT MOVES THROUGH THE REGION. STRONG GUSTY WINDS, HEAVY RAINFALL AND MVFR/IFR FLIGHT CONDITIONS WILL ACCOMPANY THE STORMS. HAVE ATTEMPTED TO PICK OUT THE MOST LIKELY 4-HOUR PERIOD FOR TSTMS, AND ADDED A TEMPO GROUP FOR EACH TAF SITE. SHOWERS AND STORMS SHOULD TAPER OFF TONIGHT AS THE COLD FRONT EXITS THE REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from noon CDT today through this evening FOR WIZ022. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 4, 4:09 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT THU AUG 4 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 409 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ARRIVE IN NORTH CENTRAL WISCONSIN THIS MORNING, BUT SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH MIDNIGHT TONIGHT, WITH THE GREATEST RISK OVER NORTH CENTRAL AND CENTRAL WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. THERE IS AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE IN EASTERN DOOR COUNTY THIS AFTERNOON AND EVENING. SWIMMERS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE ON TUESDAY TO WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. SPOTTERS ARE ASKED TO FORWARD THEIR REPORTS OF ANY DAMAGING WIND GUSTS AND HAIL GREATER THAN A HALF AN INCH. LMZ521-522-541>543-050915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 409 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY HAS BEEN POSTED ON LAKE MICHIGAN ADJACENT TO DOOR COUNTY LATE THIS AFTERNOON AND EVENING, FOR INCREASING SOUTH WINDS AND BUILDING WAVES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE ON TUESDAY TO WEDNESDAY OF NEXT WEEK. KIECKBUSCH/MPC
In the hours before
Special weather statement, Aug 4, 10:05 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT THU AUG 4 2016
WIZ005-010-018-041615-
LINCOLN WI-ONEIDA WI-VILAS WI-
1005 AM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING INTO NORTH-CENTRAL WISCONSIN
LATE THIS MORNING...
AT 1001 AM CDT...STRONG THUNDERSTORMS WERE REPORTED ALONG A LINE
EXTENDING FROM NEAR PARK FALLS TO CATAWBA TO 8 MILES NORTH OF
STANLEY. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...TORRENTIAL
RAINFALL...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MERRILL...LAC DU FLAMBEAU...TOMAHAWK...
BOULDER JUNCTION...WOODBORO...WINCHESTER...
TRIPOLI AND COUNCIL GROUNDS STATE PARK.
THOSE AT RHINELANDER PIONEER PARK ARE IN THE PATH OF THESE STORMS
AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4614 8909 4547 8931 4547 8943 4514 8943
4512 9005 4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1501Z 252DEG 31KT 4596 9034 4555 9054 4508 9093
BERSCHSpecial weather statement, Aug 4, 10:33 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CDT THU AUG 4 2016
WIZ005-010-018-041645-
LINCOLN WI-ONEIDA WI-VILAS WI-
1033 AM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING INTO NORTH-CENTRAL WISCONSIN LATE
THIS MORNING...
AT 1031 AM CDT...STRONG THUNDERSTORMS WERE REPORTED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF LAC DU FLAMBEAU TO 6 MILES
NORTHEAST OF PRENTICE TO 12 MILES WEST OF MEDFORD. MOVEMENT WAS EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 TO 50 MPH...PEA SIZE HAIL...TORRENTIAL
RAINFALL...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MERRILL...LAC DU FLAMBEAU...TOMAHAWK...
BOULDER JUNCTION...WOODBORO...WINCHESTER...
TRIPOLI AND COUNCIL GROUNDS STATE PARK.
THOSE AT RHINELANDER PIONEER PARK ARE IN THE PATH OF THESE STORMS
AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4614 8909 4547 8931 4547 8943 4514 8943
4512 9005 4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1531Z 252DEG 31KT 4603 9001 4562 9021 4516 9060
BERSCHSpecial weather statement, Aug 4, 10:58 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1058 AM CDT THU AUG 4 2016
WIZ030-035-036-041715-
PORTAGE WI-WOOD WI-MARATHON WI-
1058 AM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...
AT 1055 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MEDFORD TO 7 MILES SOUTHWEST OF
GREENWOOD TO 6 MILES EAST OF BLAIR. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH...HALF INCH SIZE HAIL...TORRENTIAL
RAINFALL...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...STEVENS POINT...WISCONSIN RAPIDS...MARSHFIELD...WESTON...RIB
MOUNTAIN...MOSINEE...ABBOTSFORD...SPENCER AND WHITING.
PEOPLE AT WISCONSIN VALLEY FAIR SHOULD CONSIDER SEEKING SAFE SHELTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4510 8922
4484 8922 4456 8943 4425 8978 4425 9032
TIME...MOT...LOC 1555Z 278DEG 36KT 4508 9039 4467 9068 4429 9110
BERSCHSpecial weather statement, Aug 4, 11:45 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU AUG 4 2016 WIZ010-011-018-019-041745- LANGLADE WI-LINCOLN WI-ONEIDA WI-FOREST WI- 1145 AM CDT THU AUG 4 2016 ...SPECIAL WEATHER STATEMENT... AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WOODBORO TO 6 MILES SOUTHWEST OF COUNCIL GROUNDS STATE PARK. MOVEMENT WAS EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RHINELANDER...MERRILL...WOODBORO...PARRISH... COUNCIL GROUNDS STATE PARK...ELCHO...NASHVILLE...ARGONNE... ENTERPRISE AND MONICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4569 8950 4568 8886 4512 8925 4512 8989 TIME...MOT...LOC 1644Z 274DEG 26KT 4563 8953 4514 8986 AK
Local storm report, Aug 4, 11:53 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 4 E COLBY 44.90N 90.21W
08/04/2016 MARATHON WI LAW ENFORCEMENT
ONE TREE DOWN AT THE INTERSECTION OF COUNTY ROADS N AND
F.
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:26 AM CDT | Small Craft Advisory | GRB | 22 hr | |
| Aug 4, 3:57 AM CDT | Beach Hazards Statement | GRB | Door | 18 hr |
| Aug 4, 10:05 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 70 min |
| Aug 4, 10:33 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 72 min |
| Aug 4, 10:58 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 77 min |
| Aug 4, 11:45 AM CDT | Special Weather Statement | GRB | Lincoln | 60 min |
| Aug 4, 12:30 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 60 min |
| Aug 4, 12:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 65 min |
| Aug 4, 1:31 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 89 min |
| Aug 4, 5:50 PM CDT | Special Weather Statement | GRB | Winnebago | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.